Texas, 2007

Hail and Damaging Wind in Texas, June 1, 2007

June 1, 2007 · NWS FWD · 2 events in 2 counties and zones

An instability axis set up across the western counties. Isolated storms developed as an upper level disturbance moved into the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An instability axis set up across the western counties. Isolated storms developed as an upper level disturbance moved into the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 1, 7:51 PM CST, 4 minutes earlier.

Area forecast discussion, Jun 1, 7:51 PM CST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
851 PM CDT FRI JUN 1 2007

.AVIATION...
THE THUNDERSTORM COMPLEX THAT EXTENDED NORTHWEST OF A KADM...KRPH...
KABI LINE AS OF 0130Z...WILL CONTINUE TO MOVE SOUTHEAST AT 25 MPH.
AS THIS ACTIVITY MOVES FARTHER EAST...IT WILL BE RUNNING INTO LESS
UNSTABLE AIR. SOME OF THIS ACTIVITY MAY AFFECT METROPLEX TAF SITES
AFTER 05Z...BUT THE WORST OF THE STORMS WILL REMAIN TO THE WEST
OF THE TAF SITES. OTHERWISE...ANOTHER AREA OF THUNDERSTORMS IS
AHEAD OF A COLD FRONT THAT EXTENDS FROM SOUTHEASTERN KANSAS ACROSS
THE NORTHERN TEXAS PANHANDLE TO NORTHEASTERN NEW MEXICO AS OF 01Z.
EVEN THOUGH THE FRONT NOT EXPECTED TO MOVE INTO NORTH
TEXAS...SOME OF THE STORMS MAY AFFECT THE METROPLEX TAF SITES
TOWARD DAYBREAK. MVFR CEILINGS ARE EXPECTED TO DEVELOP AFTER 06Z
IN THE WACO AREA AND SPREAD NORTH INTO THE METROPLEX BY 09Z.
CEILINGS WILL IMPROVE TO VFR BY MIDDAY...OUTSIDE OF THUNDERSTORMS.
#58

&&

.PREV DISCUSSION... /ISSUED 732 PM CDT FRI JUN 1 2007/

AVIATION...
THE THUNDERSTORM COMPLEX EXTENDED FROM KSPS....TO 40 NW OF KABI
AS 0015Z...WILL CONTINUE TO MOVE SOUTHEAST AT AROUND 25 KNOTS. SOME
OF THIS ACTIVITY MAY AFFECT METROPLEX TAF SITES AFTER 0330Z.
OTHERWISE...ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP
ACROSS THE TEXAS PANHANDLE/NORTHWEST OKLAHOMA THAT MAY AFFECT
THE METROPLEX TAF SITES TOWARD DAYBREAK. MVFR CEILINGS ARE EXPECTED
TO DEVELOP AFTER 06Z IN THE WACO AREA AND SPREAD NORTH INTO THE
METROPLEX BY 09Z. CEILINGS WILL IMPROVE TO VFR BY MIDDAY...OUTSIDE
OF THUNDERSTORMS. #58

PREV DISCUSSION... /ISSUED 600 PM CDT FRI JUN 1 2007/

UPDATE...
600 PM CDT

UPDATE TO INCLUDE SVA 325. ALSO INCREASED POPS IN NW ZONES...AND
INCLUDED MENTION OF SVR/+RA WHERE WATCH IS NOW IN EFFECT. 25

PREV DISCUSSION...
318 PM CDT

CONVECTIVE DEVELOPMENT HAS BEEN INHIBITED SO FAR THIS AFTERNOON...
POSSIBLY BECAUSE OF INCREASING CAP. HOWEVER...THE SHORTWAVE
CURRENTLY MOVING INTO WEST TEXAS WILL MOVE EAST THIS EVENING AND
OVERNIGHT AND LEAD TO WIDESPREAD CONVECTIVE DEVELOPMENT (MCS) JUST
TO W AND NW OF FWD CWA. MCS-GENESIS IS APPARENTLY UNDERWAY WITH
LARGE SEVERE THUNDERSTORM JUST SOUTH OF CHILDRESS AT THIS TIME.

A FEW STRONG TO SEVERE THUNDERSTORMS STILL POSSIBLE ACROSS
NORTHWEST ZONES LATE THIS AFTERNOON AND EVENING AS REGION OF LARGE
SCALE LIFT MOVES OVER FAVORABLE THERMODYNAMIC PROFILES.
HOWEVER...THE MAIN WEATHER STORY NEXT 12-18 HOURS WILL BE THE
POTENTIALLY SEVERE MCS THAT IS FORECAST TO MOVE ACROSS PARTS OF
NORTH TEXAS TONIGHT. EXACT TRACK STILL UNCERTAIN...BUT CURRENT
PROPAGATION VECTORS AND THICKNESS LINES SUGGEST THAT SOUTHERN EDGE
OF THE MCS WILL TRACK FROM ROUGHLY BRECKENRIDGE TO DFW TO CANTON
TONIGHT AND SATURDAY MORNING. WILL GO WITH LIKELY POPS IN THE RED
RIVER COUNTIES AND TAPER TO HIGH CHANCE DFW METROPLEX AND THEN
SLIGHT CHANCE AT WACO. WILL MENTION THE THREAT OF HEAVY RAIN AND
SEVERE WEATHER ALONG AND NORTH OF THE BRECKENRIDGE-DFW-CANTON LINE.
MORE DETAILS ON STORM THREATS TO BE OUTLINED IN HWOFWD PRODUCT.

MCS WILL LIKELY BE ONGOING EARLY SATURDAY ACROSS NORTHEAST
ZONES...AND WILL KEEP POPS HIGH IN THE MORNING. SUBSEQUENT
AFTERNOON DEVELOPMENT ALONG THE OUTFLOW BOUNDARY LESS CERTAIN
SINCE MOST OF NORTH TEXAS MAY BE IN SUBSIDENCE REGION BEHIND
DEPARTING SHORTWAVE. WILL CARRY ONLY CHANCE POPS INTO THE
AFTERNOON HOURS ON SATURDAY...WITH HIGHEST VALUES IN CENTRAL AND
SOUTHERN ZONES.

REPEAT MCS DEVELOPMENT WILL BE POSSIBLE...WITH INITIATION MOST
LIKELY WEST OF CWA...AGAIN ON SATURDAY NIGHT/SUNDAY MORNING AND
ALSO SUNDAY NIGHT/MONDAY MORNING. WILL PLACE HIGHEST POPS IN THE
SOUTHERN AND WESTERN ZONES FOR THESE PERIODS...BUT THERE IS TOO
MUCH UNCERTAINTY WITH LOCATION AND TIMING TO GO MUCH HIGHER THAN
40-50 POPS IN ANY PERIOD.

AFTER A CHANCE OF STORMS TUESDAY IN THE SOUTHERN ZONES...STILL
EXPECTING A PERIOD OF DRY WEATHER ACROSS ALL OF NORTH TEXAS FOR
WEDNESDAY THROUGH FRIDAY PERIOD OF NEXT WEEK. INCREASED MID LEVEL
RIDGING AHEAD OF A WESTERN U.S. TROUGH LIKELY TO INHIBIT
CONVECTION. HOWEVER... ABOVE NORMAL HIGH TEMPERATURES AND
HUMIDITIES WILL BE LIKELY AND MID-LATE WEEK PERIOD MAY BE THE
FIRST ROUND OF SUMMER-LIKE CONDITIONS FOR NORTH TEXAS. /09

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  82  67  88  69 /  50  40  30  30  40
WACO, TX              71  85  68  90  67 /  20  40  30  20  50
PARIS, TX             67  80  64  87  65 /  50  60  30  30  30
DENTON, TX            68  82  65  89  64 /  50  40  40  30  40
MCKINNEY, TX          68  82  64  88  64 /  50  50  30  30  30
DALLAS, TX            69  82  69  88  69 /  50  40  30  30  40
TERRELL, TX           69  81  67  88  69 /  40  40  30  30  30
CORSICANA, TX         69  83  67  88  69 /  30  40  30  20  40
TEMPLE, TX            70  87  68  90  69 /  20  40  30  20  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

58/58/58
Hazardous weather outlook, Jun 1, 2:25 PM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT FRI JUN 1 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
325 PM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...

SUBSIDENCE HAS PREVENTED STORM INITIATION ACROSS NORTH TEXAS THIS
AFTERNOON.  HOWEVER...THERE IS STILL A THREAT OF THUNDERSTORMS AND
SEVERE WEATHER ACROSS NORTHWEST PORTIONS OF NORTH TEXAS THIS EVENING
AS STORMS NEAR CHILDRESS SLIDE INTO THE AREA.  IN ADDITION...
ELEVATED STORMS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT. THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...FREQUENT
LIGHTNING...LARGE HAIL...AND HEAVY RAINFALL AS THEY MOVE ACROSS
NORTH TEXAS FROM WEST TO EAST. MOST ACTIVITY SHOULD BE NORTH OF
INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN HALF OF NORTH
TEXAS SATURDAY AND WILL BECOME WIDESPREAD SUNDAY
THROUGH TUESDAY AS UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION.
THERE IS A POTENTIAL FOR LARGE HAIL AND DAMAGING DOWNBURST WINDS FROM
SOME OF THE STORMS THROUGH MONDAY. LOCALLY HEAVY RAINFALL AND
LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS EVENING BEGINNING IN THE
NORTHWEST AND MOVING EAST ACROSS MOST OF NORTH TEXAS TONIGHT WITH
ACTIVATION MOST LIKELY NORTH OF INTERSTATE 20.

In the hours before

Special weather statement, Jun 1, 4:55 PM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT FRI JUN 1 2007

TXZ100-101-115-020000-
YOUNG-JACK-STEPHENS-
INCLUDING THE CITIES OF...GRAHAM...OLNEY...JACKSBORO...
BRECKENRIDGE
555 PM CDT FRI JUN 1 2007

AT 550 PM...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR
FREDERICK OKLAHOMA TO SEYMOUR TO MUNDAY TEXAS. THESE THUNDERSTORMS
HAVE A HISTORY OF PRODUCING LARGE HAIL AND WILL MOVE EAST
SOUTHEAST AT 20 MPH. LOCATIONS ACROSS JACK...YOUNG...AND STEPHENS
COUNTIES WILL LIKELY BE AFFECTED BY THESE THUNDERSTORMS AFTER 7
PM. FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS IN EXCESS OF
60 MPH...AND LARGE HAIL WILL BE POSSIBLE.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH MIDNIGHT.

SCHULTZ
Special weather statement, Jun 1, 6:32 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
732 PM CDT FRI JUN 1 2007

TXZ091-020100-
MONTAGUE TX-
732 PM CDT FRI JUN 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  MONTAGUE COUNTY

AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM NEAR WICHITA FALLS...MOVING EAST AT 30 MPH.

ON ITS PRESENT COURSE...THIS SEVERE STORM WILL MOVE INTO MONTAGUE
COUNTY AFTER 8 PM...AND MOVE ACROSS THE COUNTY AFFECTING BOWIE...
NOCONA...ST. JO...FORESTBURG AND STONEBURG.

LARGE HAIL...DAMAGING WINDS...AND VERY FREQUENT CLOUD-TO-GROUND
LIGHTNING WILL ACCOMPANY THIS STORM.

IF THIS STORM MAINTAINS ITS INTENSITY...A SEVERE WEATHER WARNING
WILL LIKELY BE NEEDED FOR MONTAGUE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR NORTH CENTRAL TEXAS.

LAT...LON 3386 9796 3349 9794 3346 9751 3387 9750

07/BB
Special weather statement, Jun 1, 6:47 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
747 PM CDT FRI JUN 1 2007

TXZ115-020115-
STEPHENS TX-
747 PM CDT FRI JUN 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  STEPHENS COUNTY

AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES EAST OF
THROCKMORTON TO 20 MILES NORTHWEST OF ALBANY...MOVING EAST AT 25 MPH.
THESE STORMS WILL TEND TO MOVE MORE EAST-SOUTHEAST THROUGH 830 PM
AND WILL LIKELY MOVE INTO NORTHERN STEPHENS COUNTY.

CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED FOR STEPHENS COUNTY FOR DAMAGING WINDS AND
LARGE HAIL.  VERY FREQUENT LIGHTNING WILL ALSO ACCOMPANY THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR NORTH CENTRAL TEXAS.

LAT...LON 3296 9907 3253 9906 3251 9860 3294 9860

07/BB
Special weather statement, Jun 1, 7:18 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT FRI JUN 1 2007

TXZ101-116-020145-
JACK TX-PALO PINTO TX-
818 PM CDT FRI JUN 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  JACK COUNTY
  PALO PINTO COUNTY

AT 818 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES
NORTH OF JACKSBORO TO 12 MILES NORTHWEST OF BRECKENRIDGE...MOVING
EAST-SOUTHEAST AT 20 MPH.

ON ITS PRESENT COURSE THESE STORMS WILL ENTER WESTERN SECTIONS OF
PALO PINTO AND JACK COUNIES THROUGH 9 PM AFFECTING BRYSON...GORDON
...GRAFORD...JACKSBORO...MINERAL WELLS AND BOATERS ON POSSUM
KINGDOM LAKE.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR NORTH CENTRAL TEXAS.

LAT...LON 3342 9838 3299 9842 3252 9858 3255 9808
      3343 9794

The radar

The Dyess AFB radar (KDYX), 31 km away, was scanning. The volume nearest the first event began at 01:56 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Stephens

When
June 1, 7:55 PM CST
Where
Stephens County, 8 mi W of Breckenridge
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.750, -99.037

Thunderstorm Wind, Eastland

When
June 1, 9:50 PM CST
Where
Eastland County, Carbon to Gorman
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
32.270, -98.830

Trees blown down across Highway 6 between Carbon and Gorman.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36103, 36104.